Mississippi, 2014Damaging Wind in Mississippi, February 14, 2014
February 14, 2014 · NWS JAN · 1 event in 1 county or zone
A severe storm moved over Yazoo County during the evening of the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe storm moved over Yazoo County during the evening of the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 14, 3:50 PM CST, 2 hours earlier.
Area forecast discussion, Feb 14, 3:50 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST FRI FEB 14 2014
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SHOWERS WILL BE EXITING
THE CWA THIS EVENING AS THE FAST MOVING FRONTAL SYSTEM MOVES ON
THROUGH. IN THE WAKE OF THE FRONT ANTICIPATE CONCENTRATED COLD AIR
ADVECTION...BUT NORTH WINDS WILL DIMINISH A GREAT DEAL BY DAYBREAK
SATURDAY. THE POTENTIAL OF DECENT RADIATIONAL COOLING POTENTIAL
BEFORE DAWN SHOULD ALLOW LOWS TO DIP BELOW FREEZING IN MOST AREAS
ALONG AND NORTH OF I-20...AND IN THE LOW TO MID 30S SOUTH OF THAT
LINE.
SATURDAY WILL BE A SEASONABLY COOL DAY WITH TEMPERATURES GENERALLY
PEAKING IN THE 50 TO 55 DEGREE RANGE. SUNSHINE WILL PREVAIL IN MOST
AREAS ALTHOUGH SCATTERED HIGH CLOUDS WILL AFFECT NORTHERN ZONES FROM
TIME TO TIME. HIGH PRESSURE TRANSLATING EASTWARD QUICKLY BY SATURDAY
NIGHT WILL ALLOW RETURN SOUTHERLY FLOW TO HOLD TEMPERATURES UP A BIT
WITH LOWS ABOVE FREEZING IN MOST SPOTS...BUT STILL IN THE 30S.
DRY WEATHER WILL CONTINUE INTO SUNDAY AS STRONG WARM AIR ADVECTION
TAKES PLACE. HIGHS ON SUNDAY WILL BE A GOOD DEAL WARMER...RANGING
FROM THE LOW 60S NORTH TO NEAR 70 ACROSS THE SOUTH. /27/BB/
.LONG TERM...MONDAY THROUGH THURSDAY...MODELS AGREE THAT WESTERLY
PACIFIC FLOW ALOFT AND A NORTHWARD SHIFT OF THE STORM TRACK WILL
LEAD TO WARM AND MOIST SOUTHERLY LOW LEVEL FLOW BENEATH AN
INCREASINGLY CAPPED AIRMASS. BOUNDARY LAYER DEWPOINT TEMPERATURES
GREATER THAN 60 DEG F WILL BECOME MORE LIKELY BY MID WEEK WITH
TEMPERATURES EXPECTED TO CLIMB WELL ABOVE CLIMATIC NORMAL. IN
FACT...IF THE FORECASTED PATTERN IS REALIZED...THEN RECORD HIGH
TEMPERATURES MAY BECOME A POSSIBILITY BY THURSDAY.
THE BEST CHANCES FOR RAINFALL SHOULD CENTER AROUND TWO SHORTWAVE
TROUGH PASSAGES. THE FIRST WAVE WILL INDUCE MEAGER HEIGHT FALLS
MONDAY INTO MONDAY NIGHT AS IT SENDS A VERY WEAK COLD FRONT INTO
NORTHERN PORTIONS OF THE AREA. THERE SHOULD BE ENOUGH LOW LEVEL
CONVERGENCE AND LIFT FOR PERHAPS A BROKEN LINE OF SHOWERS GIVEN THERE
WILL BE CONSIDERABLY MORE LOW LEVEL MOISTURE AVAILABLE...BUT THE
SUBSTANTIAL CAPPING INVERSION WILL DEFINITELY BE A DETERRENT TOWARD
GETTING MUCH DEEP CONVECTION. THE WEAK BOUNDARY COULD STALL AND
PROVIDE SOME CONTINUED FOCUS FOR SHOWER DEVELOPMENT INTO
TUESDAY...BUT FOR THE MOST PART RE-ESTABLISHMENT OF THE CAP AND LACK
OF SYNOPTIC LIFT WILL LIMIT RAIN CHANCES AS WE GO INTO MID WEEK.
THE NEXT WAVE WILL APPROACH AROUND THE WEDNESDAY NIGHT TO THURSDAY
TIME FRAME. THERE IS CONSIDERABLE SPREAD AMONG THE DETERMINISTIC
GLOBAL MODELS WITH THE ECWMF FASTER AND STRONGER AND THE GFS FAIRLY
FLAT WITH MORE EMPHASIS PLACED ON THE UPSTREAM WAVE THAT COULD
POTENTIALLY AFFECT THE AREA NEXT WEEKEND. THIS UNCERTAINTY LEADS TO
LOW CONFIDENCE IN THE DETAILS...AND HAVE OPTED TO FOLLOW A BLEND AND
RAISE MEX MOS POPS A LITTLE TO GIVE SOME WEIGHT TO THE WETTER ECMWF
SOLUTION.
OVERALL...EXPECT AN UNSEASONABLY WARM WEEK WITH LIMITED HAZARDOUS
WEATHER POTENTIAL. THE CAVEAT IS THAT IF THE MORE AGGRESSIVE ECWMF
IS CORRECT THURSDAY...THERE COULD A LIMITED RISK FOR STRONG/SEVERE
THUNDERSTORM ACTIVITY. /EC/
&&
.AVIATION...A MIX OF VFR/MVFR CONDITIONS WILL EXIST AT SITES FOR THE
REMAINDER OF THE AFTERNOON INTO THIS EVENING AS SCATTERED TO BROKEN
CLOUD DECKS BOUNCE BETWEEN 1500-3500 FEET WHILE MOVING EAST ACROSS
THE REGION AHEAD OF AN APPROACHING COLD FRONT. SHOWERS AHEAD OF AND
ALONG THIS FRONT WILL MOVE EAST ACROSS THE AREA THROUGH THE LATE
AFTERNOON HOURS INTO THE FIRST PART OF TONIGHT. MVFR/IFR
VISIBILITIES WILL BE POSSIBLE AT SITES WHERE MODERATE...TO
OCCASIONALLY HEAVY... RAINFALL IS OBSERVED...PARTICULARLY AT KGTR
AND KMEI. WINDS AHEAD OF THE FRONT WILL BE FROM THE SOUTH SOUTHWEST
BETWEEN 10-15 KNOTS...BUT WILL BECOME NORTHWESTERLY...STILL BETWEEN
10-15 KNOTS...AFTER THE FRONT PASSES TONIGHT. VFR CONDITIONS ARE
EXPECTED AT ALL SITES BY DAY BREAK SATURDAY MORNING. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 32 52 36 67 / 17 0 1 0
MERIDIAN 32 52 30 67 / 32 0 0 0
VICKSBURG 32 51 36 66 / 10 0 1 0
HATTIESBURG 35 55 34 70 / 16 0 2 0
NATCHEZ 32 57 38 67 / 7 0 2 0
GREENVILLE 28 47 36 61 / 10 0 0 0
GREENWOOD 26 48 34 64 / 20 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Feb 14, 2:03 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CST FRI FEB 14 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
203 PM CST FRI FEB 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
19
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 14, 5:01 PM CST, 49 minutes before
MSZ025-027-035-036-142330-
LEFLORE MS-HUMPHREYS MS-HOLMES MS-CARROLL MS-
501 PM CST FRI FEB 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CST FRI FEB 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES NORTH OF TCHULA AT 502 PM CST...MOVING EAST AT 45
MPH.
PEOPLE IN SOUTHWESTERN CARROLL...NORTHERN HOLMES...EXTREME EAST
CENTRAL HUMPHREYS AND SOUTH CENTRAL LEFLORE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3337 8980 3302 8990 3319 9034 3337 9031
TIME...MOT...LOC 2302Z 280DEG 39KT 3326 9019
MRM
Special weather statement, Feb 14, 5:18 PM CST, 32 minutes before
MSZ028-032-037-142350-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-
518 PM CST FRI FEB 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST FRI FEB 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTHWEST OF POPLAR CREEK AT 519 PM CST...MOVING
SOUTHEAST AT 40 MPH.
PEOPLE IN WEST CENTRAL CHOCTAW...SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3332 8926 3301 8942 3321 8974 3323 8975
3329 8970 3329 8964 3333 8965 3338 8965
TIME...MOT...LOC 2319Z 293DEG 35KT 3326 8959
MRMSpecial weather statement, Feb 14, 5:33 PM CST, 17 minutes before
MSZ032-035>037-041-042-150000-
ATTALA MS-SHARKEY MS-HUMPHREYS MS-HOLMES MS-CHOCTAW MS-YAZOO MS-
533 PM CST FRI FEB 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST FRI FEB 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL
WAS LOCATED FROM POSSUMNECK TO 4 MILES WEST OF MIDNIGHT AT 532 PM
CST...MOVING EAST AT 40 MPH.
PEOPLE IN EXTREME NORTH CENTRAL YAZOO...SOUTH CENTRAL CHOCTAW...
CENTRAL HOLMES...SOUTHERN HUMPHREYS...NORTHEASTERN SHARKEY AND
NORTHERN ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3317 8925 3297 9011 3302 9080 3323 8978
TIME...MOT...LOC 2332Z 269DEG 46KT 3317 8970 3304 9059
MRM
Special weather statement, Feb 14, 5:39 PM CST, 11 minutes before
MSZ030-031-033-038-039-150010-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
539 PM CST FRI FEB 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CST FRI FEB 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 13 MILES NORTH OF WEST POINT TO 9 MILES WEST OF
CRAIG SPRINGS AT 539 PM CST...MOVING EAST AT 40 MPH.
PEOPLE IN SOUTHEASTERN CLAY...LOWNDES...NORTHWESTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3336 8829 3315 8863 3334 8909 3352 8882
3369 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2339Z 286DEG 36KT 3378 8853 3349 8871
3331 8901
MRMThunderstorm Wind, Yazoo
- When
- February 14, 5:50 PM CST
- Where
- Yazoo County, 0.9 mi NE of Eden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.990, -90.320
Trees and power lines were blown down in Eden. Hail up to the size of quarters also fell in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 14, 20141 death · 1 event
- Winter Storm and Winter Weather in Ohio, February 14 to 15, 201423 events
- Wildfire in Arkansas, February 14, 2014$25,000 · 1 event
- Heavy Snow and High Wind in Montana, February 14 to 17, 201463 kt wind · 20 events
- High Surf in Hawaii, February 14, 201412 events
- Winter Storm in Kentucky, February 14 to 15, 201412 events
- Winter Storm and Winter Weather in Indiana, February 14 to 15, 20148 events
- Heavy Snow and Winter Weather in West Virginia, February 14 to 15, 20148 events
- Heavy Snow in Indiana, February 14, 20146 events
- Winter Weather in Idaho, February 14 to 15, 20144 events
- Winter Storm and High Wind in Wyoming, February 14 to 15, 201470 kt wind · 4 events
- Winter Weather in Montana, February 14 to 15, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504825.